MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. HOYA ISERT 250; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. HOYA ISERT 250; INTRAOCULAR LENS
Model Number ISERT 250 (+22.50D)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results of manufacturers final investigation: based on extensive experiments, it was concluded that the most likely cause of the observed haptic breakage is a combination of moving the slider fast forward while applying upward force to the slider.This movement may cause the lens-downholder to deform, and if this happens an edge of the lens-downholder intended to guide the plunger applies unintended shear force on the trailing haptic.This unintended shear force may damage the haptic when it is pushed in its folded position, which can result into breakage of the trailing haptic as been observed in our experiments.This scenario is a double fault condition with respect to the directions given in the ifu.The ifu has been reviewed and it is concluded that the steps described are sufficiently clear to prevent the failure mechanism from happening, if customers adhere to the instructions provided.
 
Event or Problem Description
It was reported that one of the "legs" (haptic) was almost completely off.This was noticed when the lens was close to being fully implanted.The lens was then removed and replaced.Patient outcome is unknown at this time.

Brand Name
HOYA ISERT 250
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch rd.
suite 250
chino hills, ca
Manufacturer (Section G)
HOYA CORPORATION MEDICAL DIVISION
2-7-5 naka-ochiai
shinjuku-ku
tokyo, 161-8 525
JA   161-8525
Manufacturer Contact
corina pierson
15335 fairfield ranch rd.
suite 250
chino hills, ca 
6803900
MDR Report Key5736135
Report Number3006723646-2016-00017
Device Sequence Number13628616
Product Code HQL
UDI-Device Identifier04547480480831
UDI-Public04547480480831
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2017
Device Model NumberISERT 250 (+22.50D)
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2016
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/13/2016
Supplement Date Received by Manufacturer06/13/2016
Initial Report FDA Received Date06/20/2016
Supplement Report FDA Received Date06/20/2016
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown